Skip to content
My WebMD Sign In, Sign Up
Pravastatin and memory loss
avatar
rpfan posted:
My doctor has suggested that the 40 mg daily of pravastatin I am taking to help control cholesterol may be contributing to some memory loss or recall problems I am having. However, I haven't been able to find anything on the internet that speaks to this as a possible side effect. Can anyone shed any authoritative light on this?
Reply
 
avatar
bobby75703 responded:
While memory loss is not acknowledged in the drug company literature, its a common complaint among statin users in the real world.

Cholesterol plays a role in something called synapses in the brain. The human brain consisst of a fair amount of cholesterol.

You may be interested in reading about Dr. Graveline's experience with memory problems on statins. He suffered amnesia and wrote a book called "Lipitor, thief of Memory" His website is spacedoc.net.

I have been monitoring real world patient complaints of side effects from statins for several years now. Memory is one of the common complaints, and I have personally witnessed it in family and friends using statins.
 
avatar
rpfan replied to bobby75703's response:
Thanks, I'll check out Dr. Graveline's site.


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

try the q
I've been taking CoQ10 200mg every night since being on statins.It helps me with muscle aches caused by the statins without any side ... More
Was this Helpful?
2 of 2 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.